MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BITS AND ACCESSORIES

AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BITS AND ACCESSORIES
Model Number DDK2-2.4-30X
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2183456-2019-00010 has been filed past the 30-day timeframe.Through the 2019 fda inspection, it was identified that while ad-tech was evaluating reportability for actual events in which death or serious injury had occurred, ad-tech had failed to submit events in which a malfunction was reported and could result in a serious injury if the event were to recur.As part of the investigation, a two (2) year retrospective review of complaints was performed to determine which complaints required submission of an mdr.Mdr-2183456-2019-00010 was submitted as a conservative measure due to the recalls tied to this issue.
 
Event or Problem Description
On (b)(6) 2017 it was reported that a drill bit was stuck inside a reducing tube and stuck inside crw block piece, no harm to the patient was reported.
 
Additional Manufacturer Narrative
Updated 7/22/2022: the return analysis shows that the bit was bent inside of the guide in the area of the break.Root cause of the bend was not able to be determined.Per the risk assessment, the calculated occurence matches the applicable risk file and the risk level remains "as low as possible" and no risk updates are needed at this time.
 
Event or Problem Description
On 5/1/2017 it was reported that a drill bit was stuck inside a reducing tube and stuck inside crw block piece, no harm to the patient was reported.

Brand Name
CRANIAL DRILL BITS AND ACCESSORIES
Common Device Name
DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
pamela stogsdill
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key9710924
Report Number2183456-2019-00010
Device Sequence Number19445338
Product Code HBE
UDI-Device Identifier00841823101167
UDI-Public(01)00841823101167(17)190401(10)0107808208140639
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Model NumberDDK2-2.4-30X
Device Catalogue NumberDDK2-2.4-30X
Device Lot Number208140639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer05/01/2017
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2183456-08212019-R-004
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown